Alert archive / Wisconsin / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 30, 2008, 11:58 AM CST for 22 counties in Wisconsin. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2008, 11:58 AM CST (17:58 UTC)
- Expired
- Jan 30, 2008, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 301758 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1158 AM CST WED JAN 30 2008 ...DANGEROUS WIND CHILLS WILL CONTINUE INTO THIS EVENING... .WEST WINDS OF 15 TO 30 MPH AND TEMPERATURES AT OR BELOW ZERO WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO THE EVENING HOURS. WINDS ARE EXPECTED TO SUBSIDE LATE THIS AFTERNOON AND EVENING. EVEN THOUGH WINDS WILL DROP TO BELOW WIND CHILL ADVISORY CRITERIA THIS EVENING...WIND CHILL VALUES WILL STILL HOVER NEAR 25 DEGREES BELOW ZERO THROUGH THE NIGHT. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310200- /O.CAN.KGRB.WC.W.0001.000000T0000Z-080130T1800Z/ /O.NEW.KGRB.WC.Y.0002.080130T1758Z-080131T0300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1158 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. TEMPERATURES HOVERING AROUND ZERO OR BELOW AND WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO INTO MID EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. ANYONE VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES UNDER THESE CONDITIONS. IF YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR MITTENS. $$
2 follow-up statements
000 WWUS43 KGRB 302118 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST WED JAN 30 2008 ...DANGEROUS WIND CHILLS WILL CONTINUE INTO THIS EVENING... .WEST WINDS OF 15 TO 25 MPH AND TEMPERATURES AT OR BELOW ZERO WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO CONTINUE TO SUBSIDE THIS EVENING...DROPPING TO BELOW ADVISORY LEVEL BY 9 PM. EVEN THOUGH WINDS WILL DROP TO BELOW WIND CHILL ADVISORY CRITERIA THIS EVENING...WIND CHILL VALUES WILL STILL HOVER NEAR 25 DEGREES BELOW ZERO THROUGH THE NIGHT. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310300- /O.CON.KGRB.WC.Y.0002.000000T0000Z-080131T0300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 318 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. TEMPERATURES AT ZERO OR BELOW AND WINDS OF 15 TO 25 MPH WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO INTO MID EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. ANYONE VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES UNDER THESE CONDITIONS. IF YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY LAYER. BE SURE TO WEAR A HAT AND GLOVES OR MITTENS. $$
000 WWUS43 KGRB 310256 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 856 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE... .WINDS WILL CONTINUE TO DIMINISH THIS EVENING. AS A RESULT...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310400- /O.EXP.KGRB.WC.Y.0002.000000T0000Z-080131T0300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 856 PM CST WED JAN 30 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. $$ JS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 3:43 AM CST, 8 hours 15 minutes earlier.
Area forecast discussion, Jan 30, 3:43 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 343 AM CST WED JAN 30 2008 .SHORT TERM...TODAY THROUGH THURSDAY. WIND CHILLS AND BLOWING SNOW WILL BE THE CHIEF CONCERNS TODAY. DECIDED TO ISSUE WIND CHILL WARNING FOR ENTIRE FORECAST AREA THROUGH NOON AND DROP WINTER STORM WARNING AS SNOW HAS ENDED. WE STILL HAVE SIGNIFICANT BLOWING SNOW...BUT AMOUNTS WERE GENERALLY ONLY 2 TO 5 INCHES. WILL COVER THAT IN GRIDS...ZONE FORECASTS AND IN NOWCASTS OR SPECIAL WEATHER STATEMENTS. WIND CHILL ADVISORIES MAY NEED TO BE POSTED FOR THIS AFTERNOON AND EVENING. SURFACE RIDGE WILL MOVE ACROSS THE AREA THIS EVENING. SUBZERO TEMPERATURES EXPECTED AGAIN BUT WITH LIGHTER WINDS. HIGH CLOUDS MAY BEGIN TO INCREASE AS WARM ADVECTION BEGINS ALOFT. EASTERLY FLOW SETS UP THURSDAY BETWEEN SURFACE HIGH OVER NEW ENGLAND AND SURFACE LOW MOVING FROM OKLAHOMA TO ARKANSAS. THE EASTERLY FLOW SHOULD GENERATE LAKE EFFECT CLOUDS AND PERHAPS SOME LIGHT SNOW OVER SOUTHEASTERN PARTS OF OUR FORECAST AREA. ELSEWHERE EXPECT MIDDLE AND HIGH CLOUDINESS. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY SYSTEM PASSING TO THE SOUTH HAS SHIFTED A LITTLE FURTHER NORTH THAN THE MODEL RUNS LAST NIGHT. ANALYSIS OF THE MODEL DATA FROM TONIGHT SUGGEST PRECIPITATION MAY PUSH A LITTLE FURTHER NORTH THAN WHAT IS CURRENTLY INDICATED. ALSO NEED TO WORRY ABOUT LAKE ENHANCEMENT ALONG LAKE MICHIGAN SHORELINE AS WINDS BECOME ONSHORE WITH LAKE TO 850MB TEMPERATURES DIFFERENCES OF 8 TO 10 C NOTED. CONTINUED CHANCES FOR SNOW FRIDAY MORNING OVER THE SOUTHEAST THIRD OF THE FORECAST AREA. THE SNOW SHOULD END OR DIMINISH FRIDAY AFTERNOON AS THE SYSTEM PULLS AWAY. FOR FRIDAY NIGHT...MODELS INDICATED SIGNIFICANT LOW LEVEL MOISTURE AND WEAK SHORTWAVE APPROACHING THE AREA. ADDED A SMALL CHANCE OF LIGHT SNOW TO ACCOUNT FOR THIS FEATURE WITH THE HIGHEST CHANCES OVER THE SOUTHWEST PORTION OF THE FORECAST AREA. ON SATURDAY...ECMWF STRONGEST WITH SURFACE REFLECTION MOVING ACROSS THE STATE. KEPT SNOWFALL TOTALS LIGHT FOR NOW...BUT WILL NEED TO WATCH AND SEE IF THE SURFACE REFLECTION BECOMES STRONGER IN THE OTHER MODELS. THIS FEATURE WOULD BE THE FOCUS FOR HIGHER SNOWFALL TOTALS THAN WHAT IS CURRENTLY ADVERTISED ACROSS THE AREA. UPPER TROUGH MOVES ACROSS THE AREA ON SATURDAY WITH CONTINUED THE CHANCES FOR LIGHT SNOW. NEXT SYSTEM FOR EARLY NEXT WEEK HAS BECOME MORE COMPLEX THAN LAST NIGHT. ALTHOUGH GFS HAS TRENDED TOWARD THE ECMWF...WILL LEAN TOWARD THE ECMWF FOR THE MONDAY THROUGH TUESDAY NIGHT PERIODS. YESTERDAY...IT APPEARED THAT MAIN SYSTEM WOULD MOVE INTO THE REGION LATE MONDAY AFTERNOON AND MONDAY. THE NEW 00Z GFS AND ECMWF SUGGEST THAT SNOW WOULD BREAK OUT LATE SUNDAY NIGHT AND MONDAY WITH RETURN FLOW. WEAK BOUNDARY WOULD LINGER ACROSS THE WESTERN GREAT LAKES REGION MONDAY. THE MAIN SYSTEM WOULD THEN MOVE ACROSS THE AREA LATER MONDAY NIGHT INTO TUESDAY NIGHT. IT WILL BE INTERESTING TO SEE HOW THIS SYSTEM PLAYS OUT. && .AVIATION...BLOWING SNOW WILL PRODUCE IFR VSBYS AT TIMES THROUGH 18Z...THOUGH SKIES WILL BE GENERALLY CLEAR. VFR CONDITIONS EXPECTED BY LATE AFTERNOON AND CONTINUING THROUGH 12Z THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. && RDM/ECKBERG
Hazardous weather outlook, Jan 30, 6:15 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CST WED JAN 30 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311545- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 615 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS OF 35 TO 45 BELOW ZERO ARE EXPECTED THROUGH MIDDAY TODAY. WEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WINTER STORM MAY EFFECT THE AREA MONDAY OR TUESDAY NEXT WEEK...BUT IT IS TOO EARLY TO PREDICT AMOUNTS OF SNOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-311545- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 615 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH NOON TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES MAY BE NEEDED THURSDAY NIGHT AND FRIDAY.
In the hours before
Special weather statement, Jan 30, 8:58 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 858 AM CST WED JAN 30 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 858 AM CST WED JAN 30 2008 ...DANGEROUS WIND CHILLS AND BLOWING SNOW WILL CONTINUE THROUGH MIDDAY... SUB ZERO TEMPERATURES AND WEST WINDS AT 15 TO 30 MPH WILL CONTINUE TO PRODUCE WIND CHILLS OF 30 TO 40 BELOW ZERO THIS MORNING. THE WINDS ARE ALSO PRODUCING BLOWING SNOW AND POOR VISIBILITIES... ESPECIALLY IN RURAL AREAS. IF YOU MUST TRAVEL...BRING ALONG A PORTABLE PHONE, BLANKETS AND A SHOVEL IN CASE YOU GET STRANDED. TE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:34 AM CST | Wind Chill Warning | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 9 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.